MAUDE Adverse Event Report: PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON CL TOCO+ MP TRANSDUCER; AVALON CABLELESS TOCO+ MP TRANSDUCER

PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH AVALON CL TOCO+ MP TRANSDUCER; AVALON CABLELESS TOCO+ MP TRANSDUCER
Model Number AVALON CABLELESS TOCO+ MP TRANSDUCER
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Blister (4537)
Date of Event 09/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be submitted once the investigation is complete.
 
Event or Problem Description
It was reported blisters formed under the transducer during use.The blistering was raised, clear, fluid filled and occurred under the smooth part of the transducer.The transducer was in place approximately 3-4 hours.The physician was notified but the blistering was not classified in a burn category.There was no treatment provided, and the burn was expected to heal completely.The transducer was moved to another area on the abdomen, but it was not noted by the user if the transducer was hot to the touch.The specific transducer could not be located for analysis.
 
Additional Manufacturer Narrative
Patient involvement was reported.The patient experienced skin blistering during use.The blistering was not classified in a burn category and were expected to heal completely.Information provided indicated the blistering was raised, clear, fluid filled and occurred under the smooth part of the transducer and was supported by the provided picture.The transducer was in place approximately 3-4 hours.The fse confirmed that the unit manager did not take any detailed information of the events including device serial numbers involved nor were the devices alleged in the incident sequestered for evaluation.The investigation did find that the customer is using unapproved disinfectant wipes.Additionally, the customer is not following the instructions for use (ifu) which instruct that the device be wiped off with a cloth dampened with water, after allowing the appropriate time for agent to work.It was confirmed with the unit manager that there have not been any new cases since the original confirmed occurrences.While a definitive cause has not been determined, the unit manager also agreed that staff will start wiping down the devices with a wet cloth per the ifu instructions and to sequester any other devices that cause injury in the future and to call us back if it happens.Since the devices in question were not sequestered and were put back into circulation, a proper evaluation has not been able to be completed, there is insufficient information to be able to determine cause.The investigation concludes that no further action is required at this time.If additional information is received the complaint file will be reopened.

Brand Name
AVALON CL TOCO+ MP TRANSDUCER
Common Device Name
AVALON CABLELESS TOCO+ MP TRANSDUCER
Manufacturer (Section D)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM  71034
Manufacturer (Section G)
PHILIPS MEDIZIN SYSTEME BÖBLINGEN GMBH
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
Manufacturer Contact
hauke schik
hewlett-packard-str. 2,
b1-3/d6
boblingen 71034
GM   71034
70314632031
MDR Report Key23299875
Report Number9610816-2025-000952
Device Sequence Number4798144
Product Code HFM
UDI-Device Identifier00884838034235
UDI-Public(01)00884838034235
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K140535
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAVALON CABLELESS TOCO+ MP TRANSDUCER
Device Catalogue Number866075
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2025
Supplement Date Received by Manufacturer10/21/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/24/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale